MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT
Catalog Number EV08362CD
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right common iliac artery, the stent allegedly dislodged from the balloon while advancing to the lesion site.Reportedly, the health care provider removed the balloon over the guidewire for another that was used to immobilize the original stent to the vessel.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the balloon does not appear to have been previously inflated.The balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as an 8mm x 36mm balloon.The stent was detached from the balloon, and was not returned.No other anomalies were noted to the catheter.The balloon was observed under microscope magnification (30x) and the stent crimp impression was visible, indicating that the stent was crimped on the balloon at the manufacturing site.No other anomalies were noted to the device.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035¿ guidewire, and it passed with no issues.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The catheter was returned with the stent detached from the balloon, confirming the investigation for stent detachment and is inconclusive for stent dislodgment.The definitive root cause for the reported or identified issues could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: - should unusual resistance be felt at any time during the insertion process, do not force passage.- if resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.- during implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: - inspect the valeo vascular stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: - remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present] - inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right common iliac artery, the stent allegedly dislodged from the balloon while advancing to the lesion site.Reportedly, the health care provider removed the balloon over the guidewire for another balloon expandable stent that was used to immobilize the original stent to the vessel.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BALLOON EXPANDABLE STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6497998
Report Number2020394-2017-00344
Device Sequence Number11035190
Product Code FGE
UDI-Device Identifier00801741000843
UDI-Public(01)00801741000843(17)180628(10)GFAT0198
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue NumberEV08362CD
Device Lot NumberGFAT0198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight82